MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR081002A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The device was returned to gore for evaluation.Evaluation of the returned product indicates the user experienced an inability to deploy the device, there was no expansion of the endoprosthesis, and the device was subsequently withdrawn without additional complication.Deployment of the inner zipper had not been initiated.The evaluation has observed the deployment mechanism to be functional: the deployment line was not caught on any part of the device and deployment continued during evaluation.The cause for the reported deployment difficulty could not be established.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, the patient underwent treatment for an outflow stenosis av fistula where a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was intended to be placed in the brachial vein.Using a 7fr introducer sheath (unspecified manufacture) and a 0.018 guidewire (unspecified manufacture), the physician was able to reach the target treatment area without any resistance.The physician initiated deployment by pulling the deployment line however, the viabahn device would not deploy.Some bow stringing was noticed on viabahn device when attempting to deploy.The physician withdrew the constrained viabahn device through the sheath and the procedure was completed using another viabahn device.There were reports of no patient harm during the procedure.It was reported that there was some stenosis present at the target treatment area.It was reported that the deployment line was not stuck.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24103155
Report Number2017233-2026-07059
Device Sequence Number21414565
Product Code NIP
UDI-Device Identifier00733132623822
UDI-Public(01)00733132623822(17)270928
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR081002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown